MAUDE Adverse Event Report: ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/6, TAPER 12/14; ZIMMER POROLOCK MIS STEM

ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/6, TAPER 12/14; ZIMMER POROLOCK MIS STEM
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive devices for review.One x-ray picture and operative picture were received and will be reviewed within the investigation.Where lot numbers were received for the device, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.Additional information has been requested and is currently not available.As soon as additional information become available and/or an investigation result be available, an amended medical device report will be submitted.Zimmer's reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to pain and aseptic loosening.
 
Event or Problem Description
No event update.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr review: ref#: (b)(4).Lot#: 2708605 - yield: 70 - delivered: 67 - scrapped: 3 following ncr were found: -3 parts scrapped due to damaged cone the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: stem loosening.No lot trigger: no similar investigated events for the same lot number 2708605 have been found.Review of event description: - it was reported that the patient had a revision surgery on (b)(6) 2019 due to pain.The diagnostic was aseptic loosening of the fitmore stem.Review of received data statement from an healthcare professional: x-ray picture, left hip ap-view (planning sketch) undated: situation after inserted cementless endoprosthesis stem on the left side with a planning sketch.Additional undamaged cerclage wires above and below the lesser trochanter.Laterally recognizable sclerosis line, medially with a significant distance from the lateral edge of the prosthesis.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.Compatibility: as the ref and lot of the other components are unknown a compatibility check could not be done.Instruction for use (ifu): early or late loosening of components is mentioned under the section adverse effects.Conclusion summary : it was reported that the patient was revised on (b)(6) 2019 due to pain.The diagnostic was aseptic loosening of the fitmore stem.The implantation date is unknown.Radiologically, a significant radiolucent line laterally of the stem is seen as a possible indication of stem loosening.Due to the recognizable undamaged cerclage wires in the anchoring area of the prosthesis, it can be assumed that a fracture may have occurred intraoperatively during the primary implantation.Whether a periprosthetic fracture situation in the intertrochanteric metaphyseal anchorage area of the prosthesis stem could have played a role in the cause of the reported loosening of the stem cannot be medically assessed from the available documentation.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/6, TAPER 12/14
Common Device Name
ZIMMER POROLOCK MIS STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8342433
Report Number0009613350-2019-00075
Device Sequence Number11241590
Product Code KWA
UDI-Device Identifier00889024482906
UDI-Public00889024482906
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue Number01.00551.306
Device Lot Number2708605
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight80